Symptoms of overdose/Cholinergic crisis: Overdosage with cholinesterase inhibitors can result in cholinergic crisis characterized by severe nausea, vomiting, salivation, sweating, bradycardia, hypotension, respiratory depression, collapse and convulsions. Increasing muscle weakness is a possibility and may result in death if respiratory muscles are involved.
Treatment: As in any case of overdose, general supportive measures should be utilised. Tertiary anticholinergics such as atropine (an intravenous starting dose of 1 to 2 mg may be followed by next doses depending on the clinical response) may be used as an antidote for donepezil hydrochloride overdosage. Atypical responses in blood pressure and heart rate have been reported with other cholinomimetics when co-administered with quaternary anticholinergics such as glycopyrrolate. It is not known whether donepezil hydrochloride and/or its metabolites can be removed by dialysis (haemodialysis, peritoneal dialysis, or haemofiltration).